Porous structure of thick fiber webs

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
School of Science | A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
1997
Major/Subject
Mcode
Degree programme
Language
en
Pages
6425-6431
Series
Journal of Applied Physics, Volume 81, Issue 9
Abstract
The bulk properties and stochastic pore geometry of finite-thickness fiber webs are studied using a realistic model for the sedimentation of flexible fibers [K. J. Niskanen and M. J. Alava, Phys. Rev. Lett. 73, 3475 (1994)]. The resulting web structure is controlled by a dimensionless number F=Tfwf/tf, where Tf is fiber flexibility, wf fiber width, and tf fiber thickness. The fiber length (≫wf,tf) is irrelevant. With increasing coverage c̄, a crossover occurs at c̄=c0≈1+2F from a vacancy-controlled two-dimensional (2D) structure to a pore-controlled 3D structure. The 3D structures are isomorphic in that the pore dimensions are exponentially distributed, with the decay rate dependent only on F.
Description
Keywords
finite-thickness fiber webs, bulk properties, stochastic pore geometry
Other note
Citation
Hellén, E. K. O. & Alava, Mikko J. & Niskanen, K. J. 1997. Porous structure of thick fiber webs. Journal of Applied Physics. Volume 81, Issue 9. 6425-6431. ISSN 0021-8979 (printed). DOI: 10.1063/1.364423.